Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2017, 8:41 PM EDT for 4 counties in Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 13, 2017, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Logan County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:48 PM EDT | TSTM WND DMG | Wnw Marysville, OH | LARGE BRANCH ON WIRE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WUUS51 KILN 140041
SVRILN
OHC021-091-097-159-140130-
/O.NEW.KILN.SV.W.0152.170614T0041Z-170614T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
841 PM EDT TUE JUN 13 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Champaign County in west central Ohio...
Southeastern Logan County in west central Ohio...
Northeastern Madison County in central Ohio...
Southern Union County in central Ohio...
* Until 930 PM EDT.
* At 841 PM EDT, a severe thunderstorm was located near West Liberty,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marysville, Bellefontaine, Urbana, Plain City, West Liberty,
Mechanicsburg, North Lewisburg, New California, Milford Center,
Woodstock, Unionville Center, Raymond and Rosedale.
This includes I-70 in Ohio near mile marker 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4026 8325 4024 8325 4024 8320 4023 8317
4020 8317 4011 8320 4011 8321 4007 8321
4005 8323 4005 8326 4002 8325 3996 8330
4019 8389 4043 8370
TIME...MOT...LOC 0041Z 296DEG 25KT 4028 8371
HAIL...1.00IN
WIND...60MPH
$$
JDR3 follow-up statements
407
WWUS51 KILN 140105
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
905 PM EDT TUE JUN 13 2017
OHC021-091-097-159-140130-
/O.CON.KILN.SV.W.0152.000000T0000Z-170614T0130Z/
Champaign OH-Logan OH-Madison OH-Union OH-
905 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN CHAMPAIGN AND SOUTHEASTERN LOGAN COUNTIES IN WEST
CENTRAL OHIO...NORTHEASTERN MADISON AND SOUTHERN UNION COUNTIES IN
CENTRAL OHIO...
At 904 PM EDT, a severe thunderstorm was located over North
Lewisburg, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marysville, Plain City, Mechanicsburg, North Lewisburg, New
California, Milford Center, Woodstock, Raymond, Amity, Rosedale,
Middleburg, Watkins, Pottersburg and Kennard.
This includes I-70 in Ohio near mile marker 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4026 8325 4024 8325 4024 8320 4023 8317
4020 8317 4011 8320 4011 8321 4007 8321
4005 8323 4005 8326 4002 8325 3996 8330
4013 8373 4039 8360
TIME...MOT...LOC 0104Z 296DEG 25KT 4021 8352
HAIL...1.00IN
WIND...60MPH
$$
JDR886
WWUS51 KILN 140122
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
922 PM EDT TUE JUN 13 2017
OHC091-140131-
/O.CAN.KILN.SV.W.0152.000000T0000Z-170614T0130Z/
Logan OH-
922 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4026 8325 4024 8325 4024 8320 4023 8317
4020 8317 4011 8320 4011 8321 4007 8321
4005 8323 4005 8326 4002 8325 3996 8330
4007 8357 4036 8353
TIME...MOT...LOC 0121Z 296DEG 25KT 4016 8338
$$
OHC021-097-159-140130-
/O.CON.KILN.SV.W.0152.000000T0000Z-170614T0130Z/
Champaign OH-Madison OH-Union OH-
922 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO...
At 921 PM EDT, a severe thunderstorm was located near Marysville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marysville, Plain City, Mechanicsburg, North Lewisburg, New
California, Milford Center, Woodstock, Raymond, Amity, Rosedale,
Watkins, Pottersburg and Plumwood.
This includes I-70 in Ohio near mile marker 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4026 8325 4024 8325 4024 8320 4023 8317
4020 8317 4011 8320 4011 8321 4007 8321
4005 8323 4005 8326 4002 8325 3996 8330
4007 8357 4036 8353
TIME...MOT...LOC 0121Z 296DEG 25KT 4016 8338
HAIL...1.00IN
WIND...60MPH
$$
JDR180
WWUS51 KILN 140128
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
928 PM EDT TUE JUN 13 2017
OHC021-097-159-140138-
/O.EXP.KILN.SV.W.0152.000000T0000Z-170614T0130Z/
Champaign OH-Madison OH-Union OH-
928 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHAMPAIGN COUNTY
IN WEST CENTRAL OHIO...NORTHEASTERN MADISON AND SOUTHERN UNION
COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4026 8325 4024 8325 4024 8320 4023 8317
4020 8317 4011 8320 4011 8321 4007 8321
4005 8323 4005 8326 4002 8325 3996 8330
4007 8357 4036 8353
TIME...MOT...LOC 0128Z 296DEG 25KT 4015 8334
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:57 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 13, 7:57 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 757 PM EDT Tue Jun 13 2017 .SYNOPSIS... A warm and unsettled weather pattern will continue through the week and into the weekend. Slightly cooler and drier conditions will be present for the beginning of next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Storms have been developing south into northern counties where air mass was still quite favorable. Looks like conditions are not quite as conducive further south, so expect weakening to occur. There should be a lull in activity late this evening into the overnight. But guidance continues to show weak convergence leading to additional development before daybreak from east central Indiana into northern Kentucky. Forecast lows look reasonable at this point. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Another day with a moist and unstable airmass will be in place for Wednesday. This will allow for additional scattered shower and thunderstorm activity. Isolated damaging wind gusts and isolated large hail will again be possible. In additional isolated flooding issues will be possible due to heavy rainfall and also due to rainfall that has already occurred today. Went close to the blend for high temperatures with highs generally in the upper 80s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The warm and unstable airmass will remain in place for Thursday with upper level support from a disturbance moving through. This will allow for increased coverage of showers and thunderstorms. Another day of isolated large hail and damaging winds will be possible in addition to the repeated heavy rain threat. With the subsequent rounds of rainfall cannot rule out some isolated flash flooding issues. There will be a temporary lull in the precipitation Thursday night into a large portion of the day on Friday. Additional disturbances will work into the region for later in the day on Friday through the weekend. A cold front will then work through Sunday into Sunday night. After this feature moves through slightly cooler and drier conditions are expected for the remainder of the long term time period. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Storms north of KDAY to KCMH/KLCK at the beginning of the period should dissipate before making it to those locations, but this will have to continue to be monitored. Appears that sufficient low level moisture is in place for visibility restrictions to develop at many locations. At this point have only gone as low as MVFR. Appears that convection may redevelop before daybreak and affect all but central Ohio before 12Z. The chance of storms will increase during the day and spread across the entire region. With uncertainty in timing/location that far out in time, have only used VCTS and not lower the flight category with storms. OUTLOOK...Thunderstorms possible Wednesday night through Thursday and then again Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM... SHORT TERM...Novak LONG TERM... AVIATION...
Hazardous weather outlook, Jun 13, 5:27 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 527 PM EDT Tue Jun 13 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 527 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Occasional thunderstorms are expected Wednesday into Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 8:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG BOTKINS 40.47N 84.18W
06/13/2017 SHELBY OH LAW ENFORCEMENT
SEVERAL TREES DOWNED IN BOTKINS AREA. TIME ESTIMATED BY
RADAR.
&&
KCLocal storm report, Jun 13, 8:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD BOTKINS 40.47N 84.18W
06/13/2017 SHELBY OH LAW ENFORCEMENT
HIGH WATER REPORTED IN SEVERAL PLACES IN THE BOTKINS
AREA. TIME ESTIMATED.
&&
KCLocal storm report, Jun 13, 8:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 5 SE KENTON 40.58N 83.55W
06/13/2017 HARDIN OH LAW ENFORCEMENT
MINOR FLOODING REPORTED IN EASTERN PART OF COUNTY. TIME
ESTIMATED.
&&
KCSpecial weather statement, Jun 13, 8:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
822 PM EDT TUE JUN 13 2017
OHZ045-046-140100-
Delaware OH-Union OH-
822 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN DELAWARE AND UNION
COUNTIES IN CENTRAL OHIO UNTIL 900 PM EDT...
At 820 PM EDT, radar indicated a strong thunderstorm 7 miles north of
Marysville, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Marysville, Richwood, New California, Radnor, Milford Center,
Ostrander, Magnetic Springs, Unionville Center, Raymond, Delaware
State Park, Broadway, Warrensburg, Pottersburg, Essex and Bellepoint.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8325 4044 8325 4043 8303 4011 8318
4011 8331 4012 8350 4014 8350 4023 8349
4023 8352 4031 8354 4041 8353 4051 8344
4051 8326
TIME...MOT...LOC 0020Z 299DEG 12KT 4035 8340
JDRLocal storm report, Jun 13, 8:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 5 WSW BELLEFONTAINE 40.34N 83.84W
06/13/2017 LOGAN OH LAW ENFORCEMENT
TREE DOWN ALONG COUNTY ROAD 11. TIME ESTIMATED BY RADAR.
&&
KCLocal storm report, Jun 13, 8:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 2 S BLOOM CENTER 40.39N 83.95W
06/13/2017 LOGAN OH LAW ENFORCEMENT
TREE DOWN ALONG COUNTY ROAD 21. TIME ESTIMATED BY RADAR.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:04 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 116 min |
| Jun 13, 8:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jun 13, 8:51 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jun 13, 8:58 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 2 hr |
| Jun 14, 2:59 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 14, 5:02 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 14, 5:42 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 14, 6:25 AM EDT | Special Weather Statement | ILN | Warren | 20 min |
| Jun 14, 6:38 AM EDT | Areal Flood Advisory | ILN | Butler, Greene, Montgomery, Preble, Warren | 3 hr |
| Jun 14, 6:50 AM EDT | Special Weather Statement | ILN | Warren | 25 min |
| Jun 14, 7:09 AM EDT | Special Weather Statement | ILN | Clinton | 21 min |
| Jun 14, 7:21 AM EDT | Special Weather Statement | ILN | Warren | 24 min |
| Jun 14, 7:30 AM EDT | Areal Flood Advisory | ILN | Butler, Clinton, Warren | 3 hr |
| Jun 14, 7:57 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 2 hr |
| Jun 14, 8:50 AM EDT | Areal Flood Advisory | ILN | Greene, Montgomery, Preble | 115 min |
| Jun 14, 9:28 AM EDT | Flash Flood Warning | ILN | Warren | 2 hr |
| Jun 14, 9:51 AM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 114 min |
| Jun 14, 9:59 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Highland, Warren | 2 hr |
| Jun 14, 11:36 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 114 min |
| Jun 14, 12:21 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 114 min |
| Jun 14, 12:52 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 113 min |
| Jun 14, 1:08 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jun 14, 1:16 PM EDT | Special Weather Statement | ILN | Butler | 29 min |
| Jun 14, 2:31 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 119 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.